Alert archive / Minnesota / Areal Flood Warnings in 2011
Areal Flood Warning 9, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Apr 10, 2011, 2:01 PM CDT for 8 counties in Minnesota. It was in force for 72 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2011, 2:01 PM CDT (19:01 UTC)
- Expired
- Apr 13, 2011, 2:00 PM CDT
- In force
- 72 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, MN, Chippewa County, MN, Lac qui Parle County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Swift County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 152 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 528 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
287
WGUS43 KMPX 101901
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
201 PM CDT SUN APR 10 2011
MNC015-023-073-103-127-129-151-173-131900-
/O.NEW.KMPX.FA.W.0009.110410T1901Z-110413T1900Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SWIFT MN-LAC QUI PARLE MN-CHIPPEWA MN-YELLOW MEDICINE MN-RENVILLE MN-
REDWOOD MN-BROWN MN-NICOLLET MN-
201 PM CDT SUN APR 10 2011
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLOOD WARNING FOR RAIN AND MELTING SNOW IN...
LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA...
NORTHEASTERN BROWN COUNTY IN SOUTH CENTRAL MINNESOTA...
NORTHEASTERN REDWOOD COUNTY IN SOUTHWEST MINNESOTA...
NORTHERN YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...
SOUTHWESTERN RENVILLE COUNTY IN CENTRAL MINNESOTA...
SOUTHWESTERN SWIFT COUNTY IN WEST CENTRAL MINNESOTA...
WESTERN CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA...
WESTERN NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 200 PM CDT WEDNESDAY
* LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS
CONTINUE TO REPORT LOCALIZED FLOODING PROBLEMS. THE
RAINFALL RECEIVED SATURDAY NIGHT AVERAGED BETWEEN 0.25 TO
0.50 INCHES WITH LOCALLY HIGHER AMOUNTS IN THE THUNDERSTORMS.
BUT THIS RAIN WAS ENOUGH TO CAUSE SOME MINOR RISES WHICH IS
FURTHER AGGRAVATING THE SITUATION.
* SOME LOCATIONS THAT CONTINUE TO REPORT PROBLEMS INCLUDE COUNTYWIDE
ISSUES IN LAC QUI PARLE AS WELL AS FOR INTERESTS ALONG THE
MINNESOTA RIVER EXTENDING FROM THE LAC QUI PARLE RESERVOIR SYSTEM
DOWNSTREAM TO NEAR NEW ULM.
FOR ROAD CLOSURE INFORMATION...PLEASE REVERENCE MNDOT 511 WEBSITE OR
YOUR LOCAL COUNTY OR CITY WEBSITES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4525 9639 4519 9614 4523 9611 4522 9600
4497 9564 4459 9491 4431 9429 4425 9432
4426 9438 4420 9438 4492 9578 4481 9586
4479 9635
$$
DFCWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Apr 10, 12:14 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 10, 12:14 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1214 PM CDT SUN APR 10 2011 .AVIATION... /18Z TAF ISSUANCE/ SURFACE LOW PRESSURE NEARING ST CLOUD AT THIS TIME WITH A COLD FRONT EXTENDING SOUTH TO NEAR FAIRMONT. THUNDERSTORMS EXPECTED TO DEVELOP QUICKLY BETWEEN 18Z AND 20Z ALONG THIS FRONT PER THE HRRR AND VSREF FROM THE TWIN CITIES TO BLUE EARTH. BEST CHANCE FOR STORMS AT KMSP IS BETWEEN 18Z AND 21Z. KRNH HAS THEIR BEST CHANCE BETWEEN 19Z AND 22Z WITH KEAU 21Z TO 24Z. DID INCLUDE WIND GUSTS TO 35 KNOTS AND HAIL IN THE KEAU TERMINAL WHERE PROBABILITIES FOR SEVERE STORMS ARE MUCH HIGHER DURING THE MID TO LATE AFTERNOON HOURS. TO THE WEST OF THE BOUNDARY...CEILINGS PLUMMET BELOW 010 ALONG WITH VISIBILITIES GENERALLY LESS THAN 2 MILES IN BR. THESE CONDITIONS WILL LIKELY CONTINUE THROUGH THE EVENING HOURS AT KAXN...KRWF AND KSTC. LAMP GUIDANCE ALSO SHOWING IFR OR LOWER CONDITIONS SPREADING INTO KMSP...KRNH AND KEAU BY EARLY THIS EVENING. CONCERN IS THAT THIS MAY NOT BE FAST ENOUGH AND TRENDS WILL BE MONITORED. IN ADDITION...NORTHWEST WINDS AT 15-20 KNOTS WITH GUSTS TO 25 KNOTS...WILL MOVE INTO KAXN AND KRWF BY 21Z AND INTO THE EASTERN TAF SITES THIS EVENING. THE STRONGER WINDS WILL PERSIST OVERNIGHT AND MONDAY MORNING. KMSP...NARROW WINDOW EARLY THIS AFTERNOON FOR STORMS. BY 21Z...BELIEVE THE THREAT WILL BE EAST OF THE AIRPORT WITH MVFR CEILINGS QUICKLY SPREADING IN. MAIN CONCERN IS THAT CEILINGS MAY DROP BELOW 010 BETWEEN 21Z-24Z AND A TEMPO GROUP WAS INSERTED TO ADDRESS THIS. CONFIDENCE HIGH FOR CEILINGS UNDER 010 FOR MUCH OF THE NIGHT AHEAD AS VERY MOIST CYCLONIC LOW LEVEL CONDITIONS PREVAIL IN THE WAKE OF THE LOW. SOUTH WINDS 12-15 KNOTS VEERING WEST 15 TO 20 KNOTS BY 11/00Z AND NORTHWEST OVERNIGHT AND MONDAY MORNING. GUSTS 25 TO 30 KNOTS EXPECTED TONIGHT AND MONDAY MORNING. && .DISCUSSION... /ISSUED 332 AM CDT SUN APR 10 2011/ OVERNIGHT CONVECTION LIFTING NORTHEAST AND WEAKENING. STILL HAVE STRONG LLJ IMPINGING ON SURFACE WARM FRONT LIFTING INTO SOUTHERN MINNESOTA AT THIS TIME. STILL MAINTAIN A HAIL THREAT BUT HEAVY RAIN MORE OF A PROBLEM. EXPECT THIS ACTIVITY TO LIFT INTO CENTRAL MINNESOTA THROUGH EARLY MORNING AND CONTINUE TO WEAKEN. MAIN PROBLEM IS TIMING/LOCATION OF CONVECTIVE INITIATION FOR THE AFTERNOON/EARLY EVENING. 00Z NAM SHIFTED SYSTEM A BIT FARTHER TO THE WEST...CLOSER TO THE PREVIOUS GFS RUNS. WILL FOLLOW THIS MORE CLOSELY TODAY. THIS WOULD BRING THE SURFACE LOW AND COLD FRONT TO EAST CENTRAL MINNESOTA THROUGH 18Z TODAY. CONVECTION SHOULD INITIATE ABOUT THAT TIME WITH STRONG INSTABILITY AND LOW LEVEL SHEAR INDICATED. ACTIVITY SHOULD BECOME SEVERE QUICKLY AND MOVE EAST QUICKLY AS WELL. SPC MODERATE RISK LOOKS PRETTY GOOD WITH WEST CENTRAL WISCONSIN SEEING THE GREATEST THREAT OF AN ISOLATED TORNADO OR TWO LATE AFTERNOON/EVENING. TEMPERATURES SHOULD SURGE INTO THE 70S OVER THE EASTERN CWA WITH THICKER CLOUDS/UPPER TROUGH SWINGING INTO WESTERN AREAS...READINGS MAY REMAIN IN THE 50S. SOUTH WINDS SHOULD REV THIS MORNING OVER THE EAST AS WELL...DRAWING SURFACE DEWPOINTS AROUND 60F. ACTIVITY SHOULD MOVE QUICKLY INTO WISCONSIN THROUGH 7 PM AND EXIT THAT REGION THROUGH 10 PM. LIGHT RAIN SHOWERS WILL WRAP AROUND THE UPPER LOW AND WILL MOVE EAST OVERNIGHT. HIGHS POPS ALSO INCLUDED FOR THIS. FORCING LIFTS INTO NORTHWEST MINNESOTA LATE IN THE NIGHT AND SHOULD SEE RAIN END OVER THE WEST BY MONDAY MORNING. CLOUDS/DRYING MOVES INTO THE REGION FOR MONDAY AFTERNOON...ALONG WITH COOLER CONDITIONS. CLEARING AND MILD CONDITIONS TO PREVAIL TUESDAY/TUESDAY NIGHT. LONGER RANGE BRINGING IN ANOTHER FRONTAL BOUNDARY ABOUT WEDNESDAY AND GFS AND ECMWF SHOWING SIGNS OF THIS STALLING OVER THE AREA AS A DEEP UPPER LOW DEVELOPS OVER THE NATIONS MIDSECTION. IT WILL BE INTERESTING TO SEE HOW THIS PLAYS OUT DURING TH WEEK. THE 00Z GFS WAS COMING IN MUCH COOLER/DEEPER WITH THE. COLD ENOUGH FOR SNOW THURSDAY NIGHT AND FRIDAY. WILL HOLD ONTO CHANCE TYPE POPS AND RETAIN LIQUID THROUGH FRIDAY ANYWAY. && .HYDROLOGY... RADAR HAS BEEN OVERESTIMATING RAINFALL OVERNIGHT BY ABOUT A FACTOR OF 2. SOME 1-1.5 INCH RAINS IN THE AREAS THAT HAD SOME TRAINING OF ECHOES EARLIER IN THE NIGHT...MAINLY ALONG THE REDWOOD RIVER NEAR REDWOOD FALLS AND OVER SOUTHEAST MN AFFECTING FREEBORN COUNTY. HEAVER CONVECTIVE ACTIVITY WILL BE FOUND ACROSS EAST CENTRAL MN AND PARTICULARLY WEST CENTRAL WISCONSIN INTO THE EVENING AS THE SYSTEM COMES THROUGH. POTENTIAL FOR WIDESPREAD HEAVY RAIN IS RATHER LIMITED AT THE MOMENT WITH RAINFALL TOTALS THE NEXT 24 HOURS FROM ONE QUARTER TO THREE QUARTERS OF AN INCH. STILL WILL HAVE SOME RESPONSE TO THE RIVERS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/DWE
Hazardous weather outlook, Apr 10, 11:44 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1144 AM CDT SUN APR 10 2011 MNZ044-045-051>053-059>063-066>070-074>078-082>085-091>093- WIZ014>016-023>028-111645- MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA- RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN- NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE- MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- 1144 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS OUTLOOKED ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST MINNESOTA AS WELL AS ALL OF WEST CENTRAL WISCONSIN. SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON FROM NEAR THE TWIN CITIES TO FAIRMONT. THE STORMS WILL MOVE RAPIDLY NORTHEAST INTO WEST CENTRAL WISCONSIN. SOME OF THE STORMS MAY PRODUCE TORNADOES AS WELL. THE STORMS ARE EXPECTED TO BE EAST OF THE OUTLOOK AREA BY 8 PM THIS EVENING. MANY RIVERS REMAIN IN FLOOD. CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RIVERS WILL LIKELY REMAIN IN FLOOD THROUGH NEXT WEEK. CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. MNZ041>043-047>050-054>058-064-065-073-111645- DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE- SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD- 1144 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. MANY RIVERS REMAIN IN FLOOD. CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RIVERS WILL LIKELY REMAIN IN FLOOD THROUGH NEXT WEEK. CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:59 PM CDT | Severe Thunderstorm Warning | MPX | Redwood | 46 min |
| Apr 10, 12:14 AM CDT | Special Weather Statement | MPX | Freeborn | 31 min |
| Apr 10, 12:39 AM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 34 min |
| Apr 10, 1:23 AM CDT | Special Weather Statement | MPX | Blue Earth | 37 min |
| Apr 10, 2:18 PM CDT | Areal Flood Warning | MPX | Carver, Hennepin, McLeod, Wright | 72 hr |
Nearby
Areal Flood Warnings in Minnesota, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.